Debris Flow, Western Interior
- When
- July 27, 3:55 PM AST
- Where
- Western Interior forecast zone
- Reported by
- Emergency Manager
Road 123, Km 27.1 in the municipality of Adjuntas was reported closed due to a mudslide.
A tropical wave moving across the local area, brought numerous showers and thunderstorms which led to very heavy rainfall across Puerto Rico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
A tropical wave moving across the local area, brought numerous showers and thunderstorms which led to very heavy rainfall across Puerto Rico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jul 27, 3:12 PM AST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 312 PM AST WED JUL 27 2011 .SYNOPSIS...EASTERLY WAVE CURRENTLY SOUTHWEST OF PR IS INTERACTING WITH TUTT TROUGH JUST SOUTH OF PR AND EXTENDING TO TUTT LOW NEAR 53W. CONVECTION OVER PR APPEARS TO HAVE PEAKED FOR TODAY. TROPICAL WAVE NEAR 54W IS GENERATING CONVECTION NEAR THE WAVE AND OVER THE SOUTHERN LESSER ANTILLES AS WELL. THESE FEATURES ARE MOVING WEST 10-15 KNOTS. SIGNIFICANT DRYING IS CURRENTLY FOLLOWING THIS WAVE OVER CENTRAL TROPICAL ATLANTIC. && .DISCUSSION...EXPECT CURRENT CONVECTION OVER PR TO BEGIN DECREASING PRESENTLY BUT CESSATION IN WEST MAY NOT OCCUR UNTIL EARLY EVE. THEN A SLIGHT LULL IN ACTIVITY WILL OCCUR INBETWEEN THE DEPARTING EASTERLY WAVE AND THE APPROACHING TROPICAL WAVE. EXTRAPOLATION OF TROPICAL WAVE PUSHES MAIN CONVECTION TO REGION LATE ON THU BUT AFTERNOON HEATING WILL GET IT STARTED EARLIER. UPPER LEVEL DIFFLUENCE WILL BE IN THE AREA BY AFTERNOON. PUSHED THE POP... QPF AND WX GRIDS UPWARD SOMEWHAT THROUGH SAT. PRECIPITABLE WATER IN 2.0 TO 2.2 INCH RANGE ENOUGH FOR AREAS OF HEAVY RAIN BUT WIDESPREAD FLOODING NOT EXPECTED. GFS BEGINS TO DRY PR/USVI OUT BY SAT AFTERNOON THOUGH THE WAVE WOULD HAVE TO ACCELERATE FOR THAT TO OCCUR. && .AVIATION...MVFR OR EVEN IFR CONDITIONS WILL REMAIN POSSIBLE IN AND AROUND TJSJ/TJMZ/TJBQ AND TJPS IN SHRA/TSRA THIS AFTERNOON. PREVAILING VFR CONDITIONS ELSEWHERE WITH PASSING SHOWERS POSSIBLE. CONDITIONS TO IMPROVE BY EVENING BEFORE A REPEAT OF SHRA/TSRA ON THU. WINDS BLO 20 KFT THROUGH THU TO BE E 10-20 KNOTS. && .MARINE...CONDITIONS REMAIN RATHER TRANQUIL...OR LEAST NORMAL. WINDS AND SEAS AT OR LESS THAN 20 KNOTS AND 5 FEET. GFS SHOWS SURFACE RIDGE TO REMAIN EAST-WEST IN WESTERN ATLANTIC ALONG 30N UNTIL IT SAGS SLIGHTLY SOUTH BY EARLY NEXT WEEK. MODERATE TO FRESH TRADES TO CONTINUE. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 89 78 91 / 20 50 60 40 STT 79 88 79 86 / 40 50 60 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 23/54
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 609 AM AST WED JUL 27 2011 AMZ710>745-PRZ001>013-281015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 609 AM AST WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT MOISTURE ASSOCIATED WITH AN INDUCED EASTERLY PERTURBATION WILL CONTINUE TO AFFECT PARTS OF THE FORECAST AREA TODAY. THIS WILL RESULT IN SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PARTS OF CULEBRA...VIEQUES AND MAINLAND PUERTO RICO TODAY. HOWEVER...THE HEAVIEST ACTIVITY IS EXPECTED THIS AFTERNOON ACROSS THE INTERIOR... WEST AND NORTHWEST SECTIONS OF PUERTO RICO. PERIODS OF HEAVY RAINFALL MAY CAUSE FLOODING OF STREETS AND LOW LYING PLACES IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A TROPICAL WAVE IS EXPECTED TO MOVE ACROSS THE LOCAL REGION LATE THURSDAY NIGHT THROUGH FRIDAY...INCREASING THE CHANCES OF ACTIVE WEATHER ACROSS THE PUERTO RICO...CULEBRA AND VIEQUES. AS A RESULT... URBAN AND SMALL STREAM FLOODING WILL BE LIKELY BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. AMZ715-725-VIZ001-002-281015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 609 AM AST WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A TROPICAL WAVE IS EXPECTED TO MOVE ACROSS THE LOCAL REGION LATE THURSDAY NIGHT THROUGH FRIDAY...INCREASING THE CHANCES OF ACTIVE WEATHER ACROSS THE U.S. VIRGIN ISLANDS. AS A RESULT...URBAN AND GUT FLOODING WILL BE LIKELY BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
PRC039-047-091-101-143-271730-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1249 PM AST WED JUL 27 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 130 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
CIALES...COROZAL...MOROVIS...VEGA ALTA AND MANATI
INCLUDING THE FOLLOWING LOCATIONS
BARAHONA...CIALES...FRANQUEZ AND MOROVIS
AT 1238 PM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF MOROVIS...OR ABOUT 2 MILES
SOUTHWEST OF COROZAL...MOVING WEST AT 15 MPH.
THIS THUNDERSTORM WILL CAUSE VERY HEAVY RAIN...LIGHTNING AND WIND
GUSTS UP TO 35 MPH. LOCALIZED FLOODING IS ALSO POSSIBLE AS THE STORM
PASSES.
GVPRC039-047-091-101-143-271730-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
1249 PM AST MIERCOLES 27 DE JULIO DE 2011
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 1:30 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
EN PUERTO RICO
CIALES...COROZAL...MOROVIS...VEGA ALTA Y MANATI
INCLUYENDO LOS SIGUIENTES LUGARES
BARAHONA...CIALES...FRANQUEZ Y MOROVIS
A LAS 12:38 PM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE
METEOROLOGIA INDICO UNA TRONADA FUERTE 4 MILLAS AL ESTE DE
MOROVIS...O A 2 MILLAS AL SUROESTE DE COROZAL...MOVIENDOSE HACIA EL
OESTE A 15 MPH.
ESTA TRONADA CAUSARA LLUVIAS TORRENCIALES...RELAMPAGOS Y VIENTOS CON
RAFAGAS DE HASTA 35 MPH. INUNDACIONES LOCALMENTE TAMBIEN SON
POSIBLES MIENTRAS PASA LA TORMENTA.
GV/TSPRC075-113-149-271815-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
132 PM AST WED JUL 27 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 215 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
JUANA DIAZ...PONCE AND VILLALBA
INCLUDING THE FOLLOWING LOCATIONS
GUAYABAL AND VILLALBA
AT 127 PM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS OVER VILLALBA...OR ABOUT 4 MILES NORTH OF JUANA
DIAZ...MOVING WEST NORTHWEST AT AROUND 20 MPH. SOME OF THESE STORMS
ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND ARE CAPABLE OF
PRODUCING STRONG WIND GUSTS OF UP TO 35 MPH OR MORE AT LEAST UNTIL
215 PM AST.
THIS THUNDERSTORM MAY CONTAIN SMALL HAIL. OTHER THUNDERSTORMS NEARBY
MAY ALSO BECOME STRONG WITH BLINDING RAIN AND FREQUENT LIGHTNING.PRC075-113-149-271815-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
132 PM AST MIERCOLES 27 DE JULIO DE 2011
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 1:30 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
EN PUERTO RICO
JUANA DIAZ...PONCE Y VILLALBA
INCLUYENDO A GUAYABAL
A LAS 1:27 PM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE
METEOROLOGIA INDICO TRONADAS FUERTE SOBRE VILLALBA...O A CERCA DE 4
MILLAS AL NORTE DE JUANA DIAZ...MOVIENDOSE HACIA EL OESTE NOROESTE A
CERCA DE 20 MPH. ALGUNOS DE ESTAS TORMENTAS ESTAN PRODUCIENDO
RELAMPAGOS FREQUENTES DE NUBE A TIERRA Y SON CAPACES DE PRODUCIR
RAFAGAS DE VIENTOS DE HASTA 35 MPH O MAS POR LO MENOS HASTA LAS 2:15
PM AST.
ESTA TRONADA TAMBIEN PUDIERA PRODUCIR GRANIZOS PEQUENOS. OTRAS
TRONADAS EN EL AREA PUDIERAN CONVERTIRSE A FUERTES TRONADAS Y
PRODUCIR LLUVIAS INTENSAS...VISIBILIDAD REDUCIDA Y RELAMPAGOS
FREQUENTES.The national radar mosaic for the moment the first event began.
3 flood, 2 debris flow, 1 heavy rain. Local standard time, as filed.
Road 123, Km 27.1 in the municipality of Adjuntas was reported closed due to a mudslide.
Road 512 in Maga sector of Ponce was closed due to a mudslide.
Downed trees and a small stream were reported out of its banks in Ponce municipality.
Main Road leading to Coloso valley flooded due to the waters of the Culebrinas river. USGS river gage at River Culebrinas Highway 404 near Moca indicated the river level rose to 25.69 feet.
Small stream Quebrada Machuchal was reported out of its banks in the municipality of Sabana Grande.
Road 859 in Carolina was reported flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2011Every state in 2011This day in weather historyWarnings in Puerto Rico, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333043, 333044, 333045, 333040, 333052, 333056.